Generalized hyperpigmentation caused by Addison’s disease in a patient with HIV/AIDS and multiple opportunistic infections

Research output: Contribution to journalArticle

1 Citation (Scopus)

Abstract

One of the neglected complications of patients with HIV/AIDS is primary adrenal insufficiency also known as Addison’s disease. This condition can be caused by several mechanisms, such as tuberculosis, CMV, cryptococcal, or HIV related adrenalitis, and also drugs commonly used for HIV/AIDS especially antifungal therapy. This is a case report of a man infected with HIV/AIDS and multiple opportunistic infections. He reported darkening of the skin and reduction of body hair 4 months after diagnosis of HIV/AIDS. From the clinical features and laboratory examinations, he was diagnosed as having primary adrenal insufficiency and was then treated with longterm corticosteroids.

Original languageEnglish
Pages (from-to)169-173
Number of pages5
JournalJournal of the ASEAN Federation of Endocrine Societies
Volume30
Issue number2
DOIs
Publication statusPublished - 1 Nov 2015

Keywords

  • Addison’s disease
  • CMV adrenalitis
  • Generalized hyperpigmentation
  • HIV/AIDS endocrinopathy
  • Opportunistic infection

Fingerprint Dive into the research topics of 'Generalized hyperpigmentation caused by Addison’s disease in a patient with HIV/AIDS and multiple opportunistic infections'. Together they form a unique fingerprint.

  • Cite this